Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Morristown, TN

August 21, 2007

NWS Morristown, TN issued this red flag warning at Aug 21, 2007, 11:47 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2007, 11:47 AM EDT (15:47 UTC)
Expired
Aug 21, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Morristown, TN

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMRX 211547
RFWMRX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 AM EDT TUE AUG 21 2007

...RED FLAG WARNING IS IN EFFECT TODAY TO 8 PM EDT THIS EVENING FOR
EXTREME SOUTHWESTERN NORTH CAROLINA...

.STRONG HIGH PRESSURE HAS DOMINATED THE SOUTHERN APPALACHIAN REGION
DURING THE PAST MONTH.  LITTLE RAIN HAS FALLEN OVER THE REGION AND
THE GROUND AND LOCAL VEGETATION HAS BECOMING EXTREMELY DRY. THIS HAS
RESULTED IN HIGH FIRE DANGER AND THE POTENTIAL FOR RAPID FIRE
GROWTH AND SPREAD.

NCZ300-220000-
/O.NEW.KMRX.FW.W.0002.070821T1547Z-070822T0000Z/
/O.NEW.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/
NANTAHALA NATIONAL FOREST-
1147 AM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

THE AFTERNOON RELATIVE HUMIDITY WILL BE BETWEEN 35 AND 40 PERCENT
WITH WINDS 10 TO 15 MPH. HOWEVER...DUE TO VERY LIMITED RAINFALL
DURING RECENT WEEKS...THE HOT AFTERNOON TEMPERATURES DURING THE
MONTH OF AUGUST AND THE EXTREMELY DRY CONDITIONS...FIRE DANGER HAS 
BECOME VERY HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

TNZ150-200-300>303-VAZ600-220000-
/O.NEW.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/
TENNESSEE FORESTRY DISTRICT 1-TENNESSEE FORESTRY DISTRICT 2-
TENNESSEE FORESTRY DISTRICT 3-NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
GREAT SMOKY MOUNTAIN NATIONAL PARK-
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
1147 AM EDT TUE AUG 21 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

CONTINUED DRY AND HOT CONDITIONS WILL MAINTAIN HIGH FIRE DANGER ON 
WEDNESDAY.
 
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS84 KMRX 211847
RFWMRX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IS IN EFFECT TODAY TO 8 PM EDT THIS EVENING
FOR EXTREME SOUTHWESTERN NORTH CAROLINA...

.STRONG HIGH PRESSURE HAS DOMINATED THE SOUTHERN APPALACHIAN
REGION DURING THE PAST MONTH.  LITTLE RAIN HAS FALLEN OVER THE
REGION AND THE GROUND AND LOCAL VEGETATION HAS BECOMING EXTREMELY
DRY. THIS HAS RESULTED IN HIGH FIRE DANGER AND THE POTENTIAL FOR
RAPID FIRE GROWTH AND SPREAD.

TNZ150-200-300>303-VAZ600-212000-
/O.CAN.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/
TENNESSEE FORESTRY DISTRICT 1-TENNESSEE FORESTRY DISTRICT 2-
TENNESSEE FORESTRY DISTRICT 3-NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
GREAT SMOKY MOUNTAIN NATIONAL PARK-
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
247 PM EDT TUE AUG 21 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FIRE
WEATHER WATCH. 

FIRE DANGER ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA REMAIN
HIGH AND ONLY SCATTERED RAINFALL IS ANTICIPATED THROUGH THE REST OF
THE WEEK.

$$

NCZ300-220300-
/O.CON.KMRX.FW.W.0002.000000T0000Z-070822T0000Z/
/O.CON.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/
NANTAHALA NATIONAL FOREST-
247 PM EDT TUE AUG 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

THE AFTERNOON RELATIVE HUMIDITY WILL BE BETWEEN 35 AND 40 PERCENT
WITH WINDS 10 TO 15 MPH. HOWEVER...DUE TO VERY LIMITED RAINFALL
DURING RECENT WEEKS...THE HOT AFTERNOON TEMPERATURES DURING THE
MONTH OF AUGUST AND THE EXTREMELY DRY CONDITIONS...FIRE DANGER
HAS BECOME VERY HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

DH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Aug 21, 9:26 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 21, 9:26 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 AM EDT TUE AUG 21 2007

.DISCUSSION...SHORT WAVE MOVING THROUGH UPPER RIDGE BRINGING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE AREA.
ADDITIONAL DEVELOPMENT IS POSSIBLE THIS AFTERNOON WITH THE AID OF
HEATING AND INCREASED INSTABILITY.  HAVE UPDATES ZONES TO ADJUST
TIMING OF PRECIP AND EXPAND COVERAGE SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  96  72  98  72  97 /  10  10  10  10  10
KNOXVILLE AIRPORT, TN    94  72  96  70  95 /  20  10  10  10  10
OAK RIDGE, TN            94  71  96  70  95 /  20  10  10  10  10
TRI CITIES AIRPORT, TN   90  68  92  67  92 /  30  20  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Aug 21, 3:29 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 AM EDT TUE AUG 21 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-220730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
329 AM EDT TUE AUG 21 2007 /229 AM CDT TUE AUG 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:47 AM EDTFire Weather WatchMRX23 hr

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.